Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 210, NWS Cleveland, OH

July 27, 2005Cuyahoga County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 27, 2005, 12:28 AM EDT for Cuyahoga County, Ohio. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2005, 12:28 AM EDT (04:28 UTC)
Expired
Jul 27, 2005, 1:30 AM EDT
In force
62 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Cuyahoga County, OH

The radar

The Cleveland radar (KCLE), 17 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 4.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2005-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2005-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
302 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
1182 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 270428
SVRCLE
OHC035-270530-
/O.NEW.KCLE.SV.W.0210.050727T0428Z-050727T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1228 AM EDT WED JUL 27 2005

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CUYAHOGA COUNTY IN NORTHEAST OHIO

* UNTIL 130 AM EDT

* AT 1225 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF WESTLAKE TO
  12 MILES SOUTHWEST OF STRONGSVILLE...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAKEWOOD...
  PARMA...
  NORTH ROYALTON...
  CLEVELAND...
  CLEVELAND HEIGHTS...
  EUCLID...
  SOLON...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4157 8148 4156 8138 4135 8138 4135 8158
      4133 8159 4129 8156 4128 8155 4128 8187
      4134 8186 4135 8197 4150 8196 4149 8192
      4149 8173 4162 8150

$$

MRD
2 follow-up statements
000 
WWUS51 KCLE 270446
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1244 AM EDT WED JUL 27 2005

OHC035-270530-
/O.CON.KCLE.SV.W.0210.000000T0000Z-050727T0530Z/
CUYAHOGA OH-
1244 AM EDT WED JUL 27 2005


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 AM EDT FOR
CUYAHOGA COUNTY...


AT 1240 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ROCKY RIVER TO 
STRONGSVILLE...AND MOVING EAST AT 50 MPH. A REPORT OF A WIND GUST TO 
66 MPH WAS REPORTED AT LORAIN HARBOR AT 1218 AM.

* LOCATIONS IMPACTED INCLUDE...
  LINNDALE...
  PARMA HEIGHTS...
  BROOKLYN...
  PARMA...
  NORTH ROYALTON...
  CLEVELAND...
  NEWBURGH HEIGHTS...

LAT...LON 4157 8148 4156 8138 4135 8138 4135 8158
      4133 8159 4129 8156 4128 8155 4128 8187
      4134 8186 4135 8197 4150 8196 4149 8192
      4149 8173 4162 8150

$$
000 
WWUS51 KCLE 270530
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
130 AM EDT WED JUL 27 2005

OHC035-270540-
/O.EXP.KCLE.SV.W.0210.000000T0000Z-050727T0530Z/
CUYAHOGA OH-
130 AM EDT WED JUL 27 2005


...THE SEVERE THUNDERSTORM WARNING FOR CUYAHOGA COUNTY WILL EXPIRE AT
130 AM EDT...

LAT...LON 4157 8148 4156 8138 4135 8138 4135 8158
      4133 8159 4129 8156 4128 8155 4128 8187
      4134 8186 4135 8197 4150 8196 4149 8192
      4149 8173 4162 8150

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 11:20 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 26, 11:20 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
1120 PM EDT TUE JUL 26 2005

.SHORT TERM UPDATE (TONIGHT)...
UPDATED TO DISCONTINUE WW 687.  CURRENT TRENDS INDICATE BEST
INSTABILITY REMAINS SOUTH OF INTERSTATE 80...MAINLY ALONG AND SOUTH
OF A FINDLAY TO MUNCIE INDIANA LINE.  TRENDS ALSO BEGINNING TO
INDICATE THAT STORMS ARE BECOMING ELEVATED FURTHER NORTH AND HAVING
A DIFFICULT TIME MIXING DOWN WINDS FROM ALOFT.  WILL CONTINUE TO
MONITOR AND COORDINATE WITH SPC ON FUTURE WATCHES. WW 690 REMAINS IN
EFFECT UNTIL 1 AM.

&&

.AVIATION (00Z-00Z)...
CDFNT SLOWLY MOVING IN...PLENTY OF STRONG TO SEVERE STORMS...SOME
DECREASE SHOULD EVENTUALLY OCCUR WITH REGARD TO SEVERE STORM BUT
PLENTY OF PCPN BEHIND THE CDFNT. MVFR AND IFR BEHIND THE FRONT.

&&

.SHORT TERM (TGNT THRU THU NGT)...
WL TRY TO KEEP THIS SHORT TDA AS WX BEGINNING TO GET ACTIVE.  7H
TEMPS ARND 10 DEG CURRENTLY AND THIS HAS EFFECTIVELY CAPPED MOST OF
FA SO FAR TDA.  APPRS THIS WARM DOME ALOFT IS SLOWLY ERODING AROUND
EDGES AND NOW HAVE CONVECTION FIRING ON ALL SIDES.  INCR IN COVERAGE
WL BE THE TREND THE NXT FEW HOURS AS ACTIVITY SHOULD CONT TO EXPAND.
EVENTUALLY THINK THE LINE OF STG TO SVR STORMS CURRENTLY JUST NW OF
KTOL WL MOV E ACRS AREA.  WL GO WITH HIGH POPS AS RESULT.  CDFNT
RESPONSIBLE FOR BRUNT OF THIS ACTIVITY WL MOV SE ACRS NRN OH/NW PA
BY 12Z WED.  GFS AND NAM IN FAIRLY GOOD AGREEMENT TDA AND CONFIDENCE
FAIRLY HIGH THIS FCST PD.  VERY STG CAA EXPECTED ON WED AS 8H TEMPS
FALL TO ARND 10 DEG BY 00Z THU.  LOT/S OF SC UPSTREAM TDA AND WL
LIKELY SEE M/CLDY SKIES MOST OF DAY ON WED.  LAKE TO 8H TEMP DIFF WL
BE ARND 12 DEG BY MIDDAY AND AS MUCH AS 15 DEG BY END OF DAY SO
INSTABILITY SHRA A GOOD BET AS WELL THUS MOST AREAS WL SEE LIKELY
POPS TMRW.   DRIER AIR EVENTUALLY WL SETTLE OVER AREA WED NGT AS
HIGH PRES MOVES TO JUST N OF LERI.  SKIES SHOULD BCM AT LEAST P/C
AND TEMPS WL ACTUALLY BE BLO NORMAL FOR THE FIRST TIME A LONG
WHILE.  A MIX OF CLOUDS AND SUN THU WL JUST WORD FOR P/C MOST AREAS.

TEMPS UPSTREAM THIS AFT VERY COOL AND FELL AVN MOS NUMBERS ARE A
LITTLE WARM FOR WED.  CONCERN IS THAT FRONT MAY NOT BE QUITE OUT OF
THE AREA BY 12Z AND LOCATIONS LIKE KCAK AND KYNG COULD ACTUALLY SEE
12Z HIGHS THEN TEMPS FALLING SLIGHTLY DURING THE DAY.  TEMP GUID
OTHR PDS IN GD AGREEMENT AND WL BE FOLLOWED TDA.

&&

.LONG TERM (FRI-MON)...
FINALLY GOING TO SEE A PATTERN CHANGE AS UPPER RIDGE FINALLY BREAKS
DOWN DURING THE SECOND HALF OF THE WEEK.  UPPER PATTERN WL HAVE MORE
OF A SEASONABLE ZONAL LOOK BY THE BEGINNING OF THE WEEKEND.  MID
RANGE MODELS IN GOOD AGREEMENT TDA AND ALSO HAVE GOOD RUN TO RUN
CONSISTENCY.  WL BE A WEAK FRONTAL BNDRY DROPPING SE ACRS LERI ERLY
FRI BUT MOIST SOMEWHAT LACKING.  WL KEEP A SLGT CHC IN GRIDS FOR
SOME OF THE AREA BUT REALLY THINK IT WL RMN DRY THRU THE WEEKEND.
NXT GOOD THREAT FOR RAIN WL NOT COME TIL NEXT TUE WHEN ANOTHER
FRONTAL SYSTEM MOVE ACRS RGN.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

SHORT TERM UPDATE...LEINS
SHORT TERM...KUBINA
LONG TERM...KUBINA
AVIATION...KIELTYKA
Hazardous weather outlook, Jul 26, 6:00 AM EDT, 18 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
600 AM EDT TUE JUL 26 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-270959-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
600 AM EDT TUE JUL 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE
BEST CHANCE FOR SEVERE WEATHER IS FROM MID AFTERNOON ACROSS NORTHWEST
OHIO INTO THIS EVENING ACROSS NORTHEAST OHIO AND EARLY TONIGHT OVER
NORTHWEST PENNSYLVANIA. AS THE FRONT SLOWS DOWN TONIGHT THERE IS A
CHANCE FOR HEAVY RAIN.

A HEAT ADVISORY IS IN EFFECT TODAY FOR MOST OF NORTHERN OHIO...EXCEPT
THE YOUNGSTOWN AND WARREN AREA. THE LAKESHORE AREA OF  NORTHWEST
PENNSYLVANIA IS ALSO INCLUDED IN THE HEAT ADVISORY. AIR TEMPERATURES
WILL REACH THE LOWER AND MID 90S AND WHEN THE HUMIDITY IS FACTORED IN
THE HEAT INDEX WILL REACH 105 DEGREES.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY TODAY INTO TONIGHT.

In the hours before

Local storm report, Jul 26, 7:39 PM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
739 PM EDT TUE JUL 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     NON-TSTM WND DMG MADISON                 41.77N 81.05W
07/26/2005                   LAKE               OH   LAW ENFORCEMENT

            LARGE TREES DOWN ON SEVERAL CARS IN MADISON AND PERRY.
            SEVERAL TREES ALSO DOWN COUNTYWIDE

0530 PM     TSTM WND DMG     CHESTERLAND             41.52N 81.34W
07/26/2005                   GEAUGA             OH   LAW ENFORCEMENT

            COUNTYWIDE TREE DAMAGE

0630 PM     NON-TSTM WND DMG CHESTERLAND             41.52N 81.34W
07/26/2005                   GEAUGA             OH   LAW ENFORCEMENT

            COUNTYWIDE TREE DAMAGE

&&

LEINS
Local storm report, Jul 26, 7:44 PM EDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
744 PM EDT TUE JUL 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     CORTLAND                41.33N 80.72W
07/26/2005                   TRUMBULL           OH   LAW ENFORCEMENT

            COUNTYWIDE TREE DAMAGE

&&

LEINS
Local storm report, Jul 26, 7:50 PM EDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
750 PM EDT TUE JUL 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     NON-TSTM WND DMG CUYAHOGA FALLS          41.17N 81.52W
07/26/2005                   SUMMIT             OH   PUBLIC

            TREES AND POWER LINES DOWN

&&

LEINS
Local storm report, Jul 26, 7:51 PM EDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
751 PM EDT TUE JUL 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     MADISON                 41.77N 81.05W
07/26/2005                   LAKE               OH   LAW ENFORCEMENT

            LARGE TREES DOWN ON SEVERAL CARS IN MADISON AND PERRY.
            SEVERAL TREES ALSO DOWN COUNTYWIDE

0600 PM     TSTM WND DMG     CLEVELAND               41.48N 81.68W
07/26/2005                   CUYAHOGA           OH   TRAINED SPOTTER

            6 INCH DIAMETER TREE SNAPPED NEAR 55TH AND ST. CLAIR

0630 PM     TSTM WND DMG     CHESTERLAND             41.52N 81.34W
07/26/2005                   GEAUGA             OH   LAW ENFORCEMENT

            COUNTYWIDE TREE DAMAGE

0749 PM     TSTM WND DMG     CUYAHOGA FALLS          41.17N 81.52W
07/26/2005                   SUMMIT             OH   PUBLIC

            TREES AND POWER LINES DOWN

&&

LEINS
Local storm report, Jul 26, 7:55 PM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
755 PM EDT TUE JUL 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     HARTVILLE               40.96N 81.33W
07/26/2005                   STARK              OH   LAW ENFORCEMENT

            LARGE TREE DOWN...ALSO SEVERAL LARGE LIMBS DOWN

&&

LEINS
Local storm report, Jul 26, 8:01 PM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
801 PM EDT TUE JUL 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     MEDINA                  41.14N 81.87W
07/26/2005                   MEDINA             OH   LAW ENFORCEMENT

            6 TO 12 INCH TREE LIMBS DOWN ACROSS COUNTY

&&

LEINS

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:01 PM EDTSevere Thunderstorm WarningCLEPortage, Stark59 min
Jul 26, 8:09 PM EDTTornado WarningCLEStark52 min
Jul 26, 8:17 PM EDTSevere Thunderstorm WarningCLEMarion46 min
Jul 26, 8:27 PM EDTSevere Thunderstorm WarningCLEMahoning54 min
Jul 26, 8:47 PM EDTSevere Thunderstorm WarningCLEMorrow, Richland43 min
Jul 26, 9:02 PM EDTSevere Thunderstorm WarningCLEAshland34 min
Jul 26, 10:40 PM EDTSevere Thunderstorm WarningCLEHancock51 min
Jul 26, 11:22 PM EDTSevere Thunderstorm WarningCLESeneca41 min
Jul 26, 11:59 PM EDTSpecial Marine WarningCLE91 min
Jul 27, 12:11 AM EDTSevere Thunderstorm WarningCLELorain43 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.